Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 117, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 27, 2018, 12:55 AM CST for Harrison County, Marion County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2018, 12:55 AM CST (06:55 UTC)
- Expired
- Dec 27, 2018, 1:20 AM CST
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 1:06 AM CST | TSTM WND DMG | 2 Wsw Marshall, TX | TREES DOWN NEAR HIGHWAY 43 AND ROSBOROUGH SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 9:34 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WFUS54 KSHV 270655
TORSHV
TXC203-315-270730-
/O.NEW.KSHV.TO.W.0117.181227T0655Z-181227T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1255 AM CST Thu Dec 27 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Marion County in northeastern Texas...
Central Harrison County in northeastern Texas...
* Until 130 AM CST.
* At 1254 AM CST, a severe thunderstorm capable of producing a
tornado was located near Marshall, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodlawn around 105 AM CST.
Karnack around 115 AM CST.
Other locations impacted by this tornadic thunderstorm include
Uncertain, Nesbitt, Scottsville and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3257 9456 3281 9416 3262 9404 3258 9405
3242 9445
TIME...MOT...LOC 0654Z 240DEG 49KT 3254 9443
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
192 follow-up statements
017
WWUS54 KSHV 270710
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
110 AM CST Thu Dec 27 2018
TXC203-315-270730-
/O.CON.KSHV.TO.W.0117.000000T0000Z-181227T0730Z/
Marion TX-Harrison TX-
110 AM CST Thu Dec 27 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR
SOUTHEASTERN MARION AND NORTHEASTERN HARRISON COUNTIES...
At 109 AM CST, a severe thunderstorm capable of producing a tornado
was located near Karnack, or 10 miles northeast of Marshall, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Marion and northeastern Harrison Counties, including the
following locations... Uncertain, Scottsville and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3259 9443 3278 9414 3262 9404 3258 9405
3246 9435
TIME...MOT...LOC 0709Z 240DEG 49KT 3264 9422
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19457
WWUS54 KSHV 270720
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
120 AM CST Thu Dec 27 2018
TXC203-315-270729-
/O.CAN.KSHV.TO.W.0117.000000T0000Z-181227T0730Z/
Marion TX-Harrison TX-
120 AM CST Thu Dec 27 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MARION AND NORTHEASTERN
HARRISON COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CST for northeastern
Texas.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
northwestern Louisiana.
LAT...LON 3259 9443 3278 9414 3262 9404 3258 9405
3246 9435
TIME...MOT...LOC 0718Z 240DEG 49KT 3271 9407
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 12:45 AM CST, 10 minutes earlier.
Area forecast discussion, Dec 27, 12:45 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1245 AM CST Thu Dec 27 2018
.UPDATE...
Severe Thunderstorm Watch 446 is now in effect until 5 AM CST for
parts of extreme northeast Texas, nearly all of southwest Arkansas
and northwest Louisiana. A strong line of thunderstorms continues
to shift eastward with the potential for damaging winds as the
primary threat. The tornado threat remains low but a few spin-ups
within the line of the convection cannot be ruled out as it begins
to shift into southwest Arkansas and northwest Louisiana through
the remainder of the early morning hours.
/19/
&&
.AVIATION...
For the 27/06 TAF period, widespread MVFR/IFR conditions beginning
this period as strong to severe convection shifts eastward across
the region along and ahead of a cold front. Very strong gradient
winds from the S/SE ahead of the front will average around 20 kts
with gusts as high as 35-40 kts. These winds will veer SW, then
W/NW as the line of convection moves through followed by the cold
front during the remainder of the morning hours through the day
on Thursday. As showers and thunderstorms gradually shift east,
look for improving conditions as cigs/vsbys quickly improve with
VFR conditions expected to return to all sites by late afternoon
on Thursday as the cold front exits the region.
/19/
&&
.PREV DISCUSSION... /issued 1032 PM CST Wed Dec 26 2018/
UPDATE...
Tornado Watch 445 has been issued through 4 AM CST for much of
East Texas, generally along and south of the I-20 corridor. The
threat of damaging winds and large hail will also accompany any
strong to severe thunderstorms developing along and out ahead of a
cold front shifting east across Texas. Warm and moist air surging
north out ahead of this front will continue to make the atmosphere
more conducive for severe storms to develop within a strengthening
line of convection. The potential will continue to exist for some
isolated tornadoes within the line of storms as well as with more
discrete cells out ahead of it. This threat may expand farther to
the east into the early morning hours on Thursday so additional
watches cannot be ruled out for parts of south Arkansas and north
Louisiana although the severe threat will be diminishing later on
through the morning hours closer to daybreak.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 42 56 38 49 / 0 0 10 30
MLU 46 59 40 50 / 20 10 10 40
DEQ 34 52 31 49 / 0 0 0 10
TXK 38 53 34 48 / 0 0 0 10
ELD 40 56 35 49 / 0 0 0 20
TYR 38 54 36 47 / 0 0 10 40
GGG 39 55 37 49 / 0 0 10 30
LFK 42 59 41 50 / 0 0 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST today for ARZ050-051-059>061-
070>073.
LA...Lake Wind Advisory until noon CST today for LAZ001>006-010>014-
017>022.
OK...Lake Wind Advisory until noon CST today for OKZ077.
TX...Lake Wind Advisory until noon CST today for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
19Hazardous weather outlook, Dec 26, 1:58 PM CST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 158 PM CST Wed Dec 26 2018 ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-271800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Caddo-Bossier-De Soto-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Showers and thunderstorms will become numerous overnight across the region and some of these could become severe with damaging wind gusts and isolated tornadoes the probable threats. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed later this evening into the overnight hours with the threat of Severe Thunderstorms. ARZ072-073-LAZ003>006-011>014-017>022-TXZ167-271800- Columbia-Union-Webster-Claiborne-Lincoln-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Scattered to numerous showers and thunderstorms will increase across the region from the south and west later this evening into the overnight hours. While an isolated strong or severe thunderstorm is certainly possible tonight, a more widespread damaging wind threat will likely materialize near or just after sunrise Thursday Morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Damaging wind gusts and isolated tornadoes will likely accompany a line of strong to severe thunderstorms Thursday Morning before the storms exit the region Thursday Afternoon. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday afternoon. Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely not be needed overnight but could be needed early Thursday for the threat of Severe Thunderstorms. 13
In the hours before
Special weather statement, Dec 26, 7:01 PM CST, 5 hours 54 minutes before
Special Weather Statement National Weather Service Shreveport LA 701 PM CST Wed Dec 26 2018 TXZ125-136>138-149-150-270130- Upshur TX-Gregg TX-Smith TX-Cherokee TX-Harrison TX-Rusk TX- 701 PM CST Wed Dec 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTH CENTRAL UPSHUR...GREGG AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 730 PM CST... At 700 PM CST, Doppler radar was tracking a strong thunderstorm near Turnertown, or 12 miles southeast of Whitehouse, moving northeast at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Kilgore, White Oak, Gladewater, Overton, Troup, New London, Arp, Clarksville City, East Mountain, Liberty City, Joinerville, Turnertown, West Mountain, Lakeport, Union Grove, Warren City, Rolling Meadows, Concord and Laird Hill. LAT...LON 3201 9496 3209 9519 3265 9502 3253 9460 TIME...MOT...LOC 0100Z 203DEG 66KT 3214 9503 05
Local storm report, Dec 26, 10:08 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WHITEHOUSE 32.23N 95.23W
12/26/2018 M1.00 INCH SMITH TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED AND MEASURED
IN THE CITY OF WHITEHOUSE. REPORTS CAME IN
VIA HAM RADIO, AND PICTURES WERE SHARED VIA
SOCIAL MEDIA.
&&
ABDLocal storm report, Dec 26, 10:14 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL BULLARD 32.14N 95.32W
12/26/2018 E1.00 INCH SMITH TX COCORAHS
REPORTS OF QUARTER SIZED HAIL IN BULLARD.
&&
ABDLocal storm report, Dec 27, 12:01 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST DAINGERFIELD 33.03N 94.72W
12/26/2018 E50 MPH MORRIS TX AMATEUR RADIO
WIND EST AT 50 MPH, WITH PEA SIZE HAIL AND
HEAVY RAIN REPORTED BY FIRE CHIEF.
&&
25Local storm report, Dec 27, 12:48 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG 1 NW BLOOMBURG 33.15N 94.08W
12/27/2018 CASS TX AMATEUR RADIO
TREES REPORTED DOWN ON HIGHWAY 251 BETWEEN
QUEEN CITY AND BLOOMBERG.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:20 PM CST | Special Weather Statement | SHV | Franklin, Wood | 55 min |
| Dec 26, 7:01 PM CST | Special Weather Statement | SHV | Gregg | 29 min |
| Dec 26, 9:54 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 23 min |
| Dec 26, 9:56 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Shelby | 49 min |
| Dec 26, 10:15 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Marion, Morris, Smith and 3 more | 29 min |
| Dec 26, 11:09 PM CST | Tornado Warning | SHV | Camp, Morris, Titus, Upshur, Wood | 36 min |
| Dec 26, 11:10 PM CST | Tornado Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 35 min |
| Dec 26, 11:43 PM CST | Tornado Warning | SHV | Bowie, Cass, Morris | 47 min |
| Dec 27, 12:10 AM CST | Tornado Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 50 min |
| Dec 27, 12:24 AM CST | Tornado Warning | SHV | Bowie, Cass | 31 min |
| Dec 27, 12:53 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 52 min |
| Dec 27, 1:23 AM CST | Tornado Warning | SHV | Marion | 37 min |
| Dec 27, 1:30 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 60 min |
| Dec 27, 1:37 AM CST | Tornado Warning | SHV | Harrison | 38 min |
| Dec 27, 1:43 AM CST | Tornado Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 32 min |
| Dec 27, 2:07 AM CST | Tornado Warning | SHV | Panola | 27 min |
| Dec 27, 4:52 AM CST | Special Weather Statement | SHV | Sabine | 68 min |
| Dec 27, 5:09 AM CST | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Dec 27, 5:17 AM CST | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk | 4 hr |
| Dec 27, 5:22 AM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 53 min |
| Dec 27, 7:10 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 5 days |
| Dec 27, 7:11 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 33 days |
| Dec 27, 7:11 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 25 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Smith, Wood | 24 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 25 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Rusk | 5 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 26 days |
| Dec 27, 7:12 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| Dec 27, 8:28 AM CST | River Flood Warning | SHV | Bowie, Red River | 47 hr |
| Dec 27, 8:48 AM CST | River Flood Warning | SHV | Wood | 4 days |
| Dec 27, 8:50 AM CST | River Flood Warning | SHV | Cass, Marion | 15 days |
| Dec 27, 8:50 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 26 hr |
| Dec 27, 9:03 AM CST | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Dec 27, 9:06 AM CST | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk | 4 hr |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.